I've been taking liothyronine 22.5 mcg for 4 months and have been steadily gaining weight. My doctor said she didn't understand why I was gaining weight because even if my appetite was increased, I should have been burning everything off. I had a thyroid blood panel done and it was discovered that my TSH(I think) was .01. She said that it was high and took me down to 15mcg. It seems I am still gaining weight. I am anxious to find a reason for this. PLEASE anyone who has any insights, let me know!
Weight gain can happen with the increased appetite. If your physical activity is not high then you won't burn as much so gradually you will end up gaining weight.
Some reviewers have said that they have gained weight while on liothyronine.
I never join chat rooms - UNTIL NOW. I want to help confirm the weight gain on HYPOthyroid medication - actually - a sudden weight gain over 4 months - i've gained 8 horrible pounds. My new blood work showed I was over medicated - 250 instead of 180. I saw my endo on Monday and she immediately withdrew my liothyronine SOD .25 mcg (generic) one in the morning and a 1/2 in the evening which I have taken for many, many years. I take thyroid medication to augment my antidepresent - I'm clinically depressed for decades.
I'm 59, have finished menopause and AM A RUNNER of about 16 - 32 miles per month. I eat extremely healthy and am a good weight. There is no reason I should have begun gaining weight!!! I was getting very upset over the new non-stop weight gain. I double checked my eating habits. Did I say I was upset over the 8 pound weight gain??? LOL Very much.
No new health problems nor changes in any meds. I eat the same and run the same for 8 years - no weight problems. All my annual endo checkups have been on target until now About 4 months ago I started feeling horrible: sore muscles all over, extreme fatigue and sleepiness. I began a regime of Tylenol. Frequent urination and very thirsty, irritable, interrupted sleep, dry skin, no appetite, low energy, muscle loss and both knees anterior were swollen - I'd suspect water retention. The weight gain is what pushed me to my endo. My other docs couldn't explain the weight gain - and it made me so angry when ALL of them told me to increase my activity. lol, lol. (running 26 miles a month isn't enough?)
The very next day from no longer taking liothyronine, I felt like a new, younger person. All the side effects have vanished. I haven't had the nerve to get on the scale. So I don't know about the weight loss now, but I believe I will lose it again. I guess the meds. can stop working after so many years. The endo wants to try me on Synthroid 137 mcg. But I am not going to take it for a while. I'm taking my life one day at a time. My first priority is to lose that extra weight.
- Liothyronine Information for Consumers
- Liothyronine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Liothyronine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Underactive thyroid, constantly tired, also take warfarin, cerazette,Byetta & metformin, any advice?
Posted 24 May 2011 • 2 answers
Posted 2 Mar 2013 • 2 answers
Posted 20 Dec 2014 • 4 answers
Posted 6 Mar 2017 • 2 answers
I have been on levothyroxine since 2012 daily doze 175mg I just keep gaining weight can I stop them?
Posted 20 Jul 2017 • 0 answers